MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® AIRE-CUF® ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® AIRE-CUF® ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750180
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Pneumonia (2011)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex® bivona® aire-cuf® adult tracheostomy tube deflated 4-6 times while in use.Steady cuff pressure was not able to be maintained which is believed to have led to patient aspirating secretions.Subsequently, it was required to perform trach tube change out as the patient was diagnosed with aspiration pneumonia.There were no further reported adverse effects.
 
Additional Manufacturer Narrative
Evaluation results: one 8.0 mm portex bivona tracheostomy tube with an aire-cuff mid range was returned for cuff leaking.The product cuff was leak tested.The cuff was inflated and the device was submerged in water to inspect for leaks.The device was manipulated and the cuff held the air and no leaks were present.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
PORTEX® BIVONA® AIRE-CUF® ADULT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9141825
Report Number3012307300-2019-05263
Device Sequence Number14132493
Product Code JOH
UDI-Device Identifier15021312006421
UDI-Public15021312006421
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Catalogue Number750180
Device Lot Number3528615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;